Alert archive / Florida / Flood Watches in 2016
Flood Watch 1, NWS Miami, FL
NWS Miami, FL issued this flood watch at Jan 28, 2016, 3:53 AM EST for 5 counties in Florida. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2016, 3:53 AM EST (08:53 UTC)
- Expired
- Jan 28, 2016, 9:03 PM EST
- In force
- 17 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Jan 28, 1:18 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 28, 1:18 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 118 AM EST THU JAN 28 2016 .AVIATION... THUNDERSTORM ACTIVITY ACROSS THE REGION HAS LARGELY SUBSIDED EARLY THIS MORNING WITH JUST A FEW ISOLATED STORMS ACROSS THE EASTERN GULF. FOR THE SHORT TERM...TERMINAL KAPF WILL HAVE LIGHT SHOWERS FOR THE NEXT SEVERAL HOURS WITH OCCASIONAL MODERATE SHOWERS WITH REGIONAL OBSERVATIONS INDICATING SCATTERED LEVEL STRATUS AROUND 500 FEET POSSIBLE EARLY THIS MORNING WITH PERIODS OF IFR POSSIBLE. FOR THE ATLANTIC COAST TERMINALS...LOW LEVEL STRATUS IS ALSO LIKELY THIS MORNING. WHILE BRIEF PERIODS OF IFR CONDITIONS POSSIBLE...NOT INDICATED IN THE TAF'S EARLY THIS MORNING BUT WILL AMEND AS NEEDED. RECENT MESOSCALE MODEL GUIDANCE INDICATES ANOTHER ROUND OF CONVECTION/THUNDERSTORMS MAY BE POSSIBLE AROUND 10Z...ALTHOUGH MAINLY FORECAST ACROSS THE GULF WATERS AND IMPACTING TERMINAL KAPF WITH VCTS ASSIGNED AT 10Z. WIND FORECAST CHALLENGING...SOMEWHAT LIGHT AND VARIABLE EARLY THIS MORNING BUT FORECAST TO BECOME SSW AROUND 10-15 KNOTS AROUND 14Z. LASTLY...PROB30'S FOR ATLANTIC COAST TERMINALS FOR THUNDERSTORMS STARTING AROUND 16Z WITH ANOTHER PERIOD OF ACTIVE CONVECTION POSSIBLE. 60 && .PREV DISCUSSION... /ISSUED 916 PM EST WED JAN 27 2016/ UPDATE... RAIN IS NOW AFFECTING MUCH OF THE INTERIOR AND EAST COAST. THIS HAS STABILIZED THE ATMOSPHERE AND LESSENED THE SEVERE RISK OVERNIGHT. HOWEVER, HIGH RES MODELS CONTINUE TO SHOW A POSSIBLE UPTICK IN ACTIVITY INTO THE GULF COAST AND LAKE REGION LATE IN THE NIGHT AND TOWARDS DAWN. STRONG WINDS ALOFT CONTINUE ALONG WITH SOME LOW LEVEL TURNING. AS SUCH, CANNOT COMPLETELY RULE OUT A STRONG-SEVERE TSTORM OVERNIGHT, PARTICULARLY ALONG THE GULF COAST TOWARDS DAWN. HEAVY RAINFALL FELL OVER PARTS OF SOUTH FL TODAY WITH THE MAXIMUM BEING AN IMPRESSIVE 6.19 INCHES AT BOYNTON BEACH (REPORT RECEIVED BY A TRAINED STORM SPOTTER THERE). SO WILL HAVE TO MONITOR FOR TRAINING OF CELLS OVER AREAS WHICH RECEIVED HEAVY RAINFALL TODAY FOR POSSIBLE FLOODING CONCERNS. HOWEVER, SO FAR NO SIGNIFICANT IMPACTS FROM THE LOCALLY HEAVY RAINFALL HAVE BEEN RECEIVED. /GREGORIA PREV DISCUSSION... /ISSUED 640 PM EST WED JAN 27 2016/ AVIATION... PERIODS OF SHOWERS/MVFR WILL CONTINUE ACROSS SOUTH FL TONIGHT AND THURSDAY WITH THE BEST CHANCE OF THUNDERSTORMS AND GUSTY WINDS ARRIVING THU AFTERNOON. WINDS WILL BE LIGHT AND VARIABLE OVERNIGHT BUT PICK UP TO AROUND 15 KT WITH GUSTS 20-25 KT ON THU AFTERNOON. STRONG WIND GUSTS AND BRIEF IFR WILL BE POSSIBLE IN SCATTERED TSRA ON THU. PREV DISCUSSION... /ISSUED 410 PM EST WED JAN 27 2016/ ISOLATED STRONG-SEVERE TSTORMS POSSIBLE TONIGHT-THURSDAY... LOCALLY HEAVY RAINFALL POSSIBLE... DISCUSSION... A VERY ACTIVE WEATHER DAY ACROSS SOUTH FLORIDA WITH ONE TORNADO NOW CONFIRMED WHICH STRUCK THE COCONUT CREEK-POMPANO BEACH AREA THIS MORNING. SHOWERS AND THUNDERSTORMS HAVE CONTINUED TO AFFECT AREAS MAINLY ALONG AND NORTH OF ALLIGATOR ALLEY ALONG A QUASI-WARM FRONTAL BOUNDARY. HELICITY HAS LESSENED THIS AFTERNOON...WITH 0-1 KM SRH NOW AT LESS THAN 100 M2/S2 ACROSS ALL OF SOUTH FL AND 0-3 KM SRH DOWN TO AROUND 150 M2/S2 ALONG AND NORTH OF THE BOUNDARY AND LESS FURTHER TO THE SOUTH...AS PER SPC MESOANALYSIS. SO THE RISK FOR ROTATING CELLS AND TORNADOES HAS LESSENED...THOUGH STILL CANNOT BE COMPLETELY RULED OUT TONIGHT-THURSDAY AHEAD OF A COLD FRONT. ACTIVE SOUTHERN STREAM JET CONTINUES ACROSS THE GULF OF MEXICO AND ACROSS THE FLORIDA PENINSULA...IN EL NINO STYLE. 112 KT WINDS MEASURED ON THE MORNING MIAMI SOUNDING AT 40K FT. NORTHERN AND SOUTHERN STREAMS WILL PHASE ACROSS THE EASTERN SEABOARD LATE THU- FRIDAY WITH LOW PRESSURE CRANKING UP EAST OF FLORIDA...THEN RACING NORTHEAST. THE TRAILING COLD FRONT FROM THIS DEVELOPING LOW CENTER WILL SWEEP ACROSS SOUTH FL THURSDAY AFTERNOON ACCOMPANIED WITH A LINE OF SHOWERS AND THUNDERSTORMS. SHOWERS AND A FEW TSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTH FL TONIGHT-THU AHEAD OF THE FRONT AS WELL...GIVEN THE AMPLE MOISTURE IN PLACE ALONG WITH SUBTLE SHORTWAVES MOVING IN FROM THE GULF. PRECIPITABLE WATER MEASURED THIS MORNING ON OUR KMFL MIAMI SOUNDING WAS A RECORD FOR THE DATE...MEASURED AT 1.97 INCHES. PW WILL CONTINUE ANONOMOUSLY HIGH UNTIL PASSAGE OF THE COLD FRONT THU AFTERNOON. GIVEN SUCH HIGH MOISTURE IN PLACE...LOCALIZED HEAVY RAINFALL IS POSSIBLE. HOWEVER, CONFIDENCE IS TOO LOW FOR ANY FLOOD WATCH ISSUANCE AT THIS TIME. THE ANTICIPATION IS ISSUANCES OF URBAN FLOOD ADVISORIES AS THE HEAVIER SHOWERS AND TSTORMS AFFECT THE AREA. A MARGINAL SEVERE RISK CONTINUES UNTIL COLD FRONTAL PASSAGE THU AFTERNOON AS WIND FIELDS WILL CONTINUE QUITE STRONG. LOW LEVEL WIND FIELDS WILL CONTINUE TO BECOME MORE UNIDIRECTIONAL WITH TIME TONIGHT-THU, STRENGTHENING SOME. FORECAST SOUNDINGS OFF GFS/ECMWF SHOW 30-40 KT WINDS IN THE 1-3K FT LAYER THU AFTERNOON. LOOKS LIKE A FORCED BAND OF CONVECTION WILL ACCOMPANY THE COLD FRONT...SO AM ANTICIPATING A LINE OF SHOWERS AND THUNDERSTORMS TO SWEEP FROM WEST TO EAST ACROSS SOUTH FL WITH LOCALIZED STRONG TO SEVERE WIND GUSTS (50-60 MPH WINDS) POSSIBLE ALONG THE LINE. CELLS AHEAD OF THE LINE WILL BE POSSIBLE TONIGHT-THU...AND AGAIN, WHILE THE TORNADO THREAT HAS LESSENED, IT JUST CANNOT BE COMPLETELY RULED OUT. MUCH DRIER AIR WILL POUR INTO SOUTH FL BEHIND THE COLD FRONT THU NIGHT-FRIDAY. ALTHOUGH LOWER LEVEL CLOUDINESS WILL MOVE OFF THE COAST...HIGH LEVEL CIRRUS IS EXPECTED TO CONTINUE TO STREAM IN OVERHEAD FROM THE GULF OF MEXICO...LIMITING SUNSHINE FRIDAY AND INTO THE WEEKEND. /GREGORIA FROM PREVIOUS DISCUSSION... ALTHOUGH AN IMPRESSIVELY DRY AIRMASS IS PRESENT FRIDAY AND SATURDAY, WITH PWATS POTENTIALLY FALLING BELOW 0.50", MOISTURE RETURNS QUICKLY ACROSS THE EXTREME SOUTH MONDAY WITH DEEPER SW FLOW RETURNING IN THE MIDLEVELS. WITH SURFACE HIGH PRESSURE FAR OFF THE EAST COAST, A WEAK WARM FRONT DRIFTS NORTH TO THE FL STRAITS, AND BOTH THE EC AND GFS INTRODUCE POPS INTO MIAMI- DADE BY MONDAY. INCREASING POPS A LITTLE QUICKER THAN WHAT BLENDS ARE INDICATING FOR THIS DAY ALONG THE SOUTH. AS MID AND UPPER RIDGING RETURN TO THE CARIBBEAN AND WESTERN ATLANTIC, THE NEXT COLD FRONT MAY BE DELAYED UNTIL THE END OF NEXT WEEK. MARINE... WINDS WILL RELAX THIS EVENING...SO THE SMALL CRAFT ADVISORY OFF THE SE FLORIDA COAST WILL EXPIRE AT 7 PM. WINDS WILL THEN PICK UP IN ASSOCIATION WITH THE COLD FRONTAL PASSAGE THU AFTERNOON. SEAS WILL BUILD BEHIND THE FRONT, ESPECIALLY IN THE GULF WITH HAZARDOUS SEAS TO NEAR 7 FEET POSSIBLE THU NIGHT. /GREGORIA && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 55 69 48 / 90 70 0 0 FORT LAUDERDALE 79 55 71 52 / 80 70 0 0 MIAMI 79 59 71 52 / 80 70 0 0 NAPLES 72 57 67 47 / 90 50 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM... LONG TERM.... AVIATION...60/BD
Hazardous weather outlook, Jan 27, 8:49 PM EST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 849 PM EST WED JAN 27 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 281400- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 849 PM EST WED JAN 27 2016 ...ISOLATED STRONG-SEVERE THUNDERSTORMS POSSIBLE THRU THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTH FLORIDA TONIGHT. A STRONG OR SEVERE THUNDERSTORM CANNOT BE COMPLETELY RULED OUT, PARTICULARLY ALONG THE GULF COAST TOWARDS DAWN. TORNADOES: AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT, MAINLY ALONG THE GULF COAST TOWARDS DAWN. WIND: STRONG WIND GUSTS CANNOT BE RULED OUT, MAINLY ALONG THE GULF COAST TOWARDS DAWN. WATERSPOUTS: ISOLATED WATERSPOUTS AREA POSSIBLE. FLOODING: THERE IS A SLIGHT RISK OF MINOR URBAN TYPE FLOODING. RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS SOUTH FLORIDA THURSDAY WITH A FEW STRONG TO SEVERE STORMS POSSIBLE, ALONG WITH AN ELEVATED THREAT FOR HEAVY RAINFALL AND FLOODING. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THURSDAY NIGHT AND FRIDAY MORNING, BRINGING DETERIORATING CONDITIONS ACROSS THE COASTAL WATERS AND LOW WIND CHILLS TO THE NORTHWEST INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 7:24 PM EST | Special Marine Warning | MFL | 66 min | |
| Jan 28, 4:02 AM EST | Special Marine Warning | MFL | 43 min | |
| Jan 28, 4:05 AM EST | Small Craft Advisory | MFL | 33 hr | |
| Jan 28, 4:33 AM EST | Special Marine Warning | MFL | 42 min | |
| Jan 28, 4:51 AM EST | Special Marine Warning | MFL | 24 min | |
| Jan 28, 5:14 AM EST | Special Marine Warning | MFL | 61 min | |
| Jan 28, 5:17 AM EST | Special Marine Warning | MFL | 58 min | |
| Jan 28, 5:32 AM EST | Special Weather Statement | MFL | Monroe | 43 min |
| Jan 28, 6:09 AM EST | Special Marine Warning | MFL | 51 min | |
| Jan 28, 8:49 AM EST | Special Weather Statement | MFL | Broward | 41 min |
| Jan 28, 9:17 AM EST | Special Weather Statement | MFL | Broward | 43 min |
| Jan 28, 10:35 AM EST | Tornado Warning | MFL | Palm Beach | 13 min |
| Jan 28, 10:44 AM EST | Special Marine Warning | MFL | 91 min | |
| Jan 28, 10:52 AM EST | Special Marine Warning | MFL | 38 min | |
| Jan 28, 11:10 AM EST | Special Marine Warning | MFL | 35 min | |
| Jan 28, 12:16 PM EST | Special Marine Warning | MFL | 29 min | |
| Jan 28, 12:47 PM EST | Special Marine Warning | MFL | 88 min | |
| Jan 28, 2:28 PM EST | River Flood Warning | MFL | Glades | 5 days |
| Jan 28, 4:35 PM EST | Special Marine Warning | MFL | 55 min | |
| Jan 28, 5:26 PM EST | Special Marine Warning | MFL | 64 min | |
| Jan 28, 6:04 PM EST | Special Weather Statement | MFL | Collier | 41 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.